Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 50, NWS Quad Cities, IA

July 13, 2016Henry County, Mercer County, Rock Island County, Illinois; Louisa County, Muscatine County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 13, 2016, 2:45 PM CDT for Henry County, Mercer County, Rock Island County, Illinois; Louisa County, Muscatine County, Iowa. It was in force for 60 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 2:45 PM CDT (19:45 UTC)
Expired
Jul 13, 2016, 3:45 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Louisa County, IA, Muscatine County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 2:55 PM CDTTSTM WND DMG3 Ne Muscatine, IASEVERAL SMALL TREES SNAPPED AND BRANCHES BLOWN DOWN.
Jul 13, 3:00 PM CDTTSTM WND GST 50New Boston, ILREPORT FOR LOCK DAM 17.
Jul 13, 3:08 PM CDTTSTM WND DMG2 N Fairport, IA16.5 INCH TREE BRANCH DOWN NEAR WILDCAT DEN STATE PARK. TIME ESTIMATED USING RADAR.
Jul 13, 3:08 PM CDTTSTM WND DMGWildcat Den State Park, IA16.5 INCH TREE BRANCH DOWN NEAR WILDCAT DEN STATE PARK. TIME ESTIMATED USING RADAR.
Jul 13, 3:26 PM CDTTSTM WND DMGAledo, ILTREES COMING DOWN IN ALEDO.
Jul 13, 3:30 PM CDTTSTM WND DMGAledo, ILFURNITURE BLOWN AROUND AND SEMI TRAILER BLOWN OVER AT THE MERCER COUNTY FAIR IN ALEDO. WINDS OF 60 MPH.
Jul 13, 3:33 PM CDTTSTM WND DMGOak Grove, ILLARGE POWER POLE SNAPPED HALF WAY UP NEAR 106TH AVE AND US 67...REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.
Jul 13, 3:45 PM CDTTSTM WND DMGOrion, ILTREES DOWN.
Jul 13, 3:50 PM CDTTSTM WND DMG3 Ne Muscatine, IASEVERAL SMALL TREES SNAPPED AND BRANCHES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 2:37 PM CDTSevere Thunderstorm WatchSPC5 hr
Jul 13, 11:14 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

706 
WUUS53 KDVN 131945
SVRDVN
ILC073-131-161-IAC115-139-132045-
/O.NEW.KDVN.SV.W.0050.160713T1945Z-160713T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  MERCER COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHERN LOUISA COUNTY IN SOUTHEASTERN IOWA...
  CENTRAL MUSCATINE COUNTY IN EAST CENTRAL IOWA...

* UNTIL 345 PM CDT

* AT 244 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NICHOLS TO NEAR LETTS TO NEAR MOUNT UNION...
  MOVING EAST AT 70 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...THIS STORM HAS A HISTORY OF WIND DAMAGE WITH DOWNED TREES
           IN PORTIONS OF KEOKUK AND WASHINGTON COUNTIES.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ROCK ISLAND...MUSCATINE...KEWANEE...ALEDO...CAMBRIDGE...WAPELLO...
  MILAN...GALVA...BURGESS...ORION...BUFFALO...ANDALUSIA...
  FRUITLAND...VIOLA...MORNING SUN...WOODHULL...MILLERSBURG...
  MATHERVILLE...NEW BOSTON AND ALPHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4115 8987 4115 9044 4106 9044 4108 9137
      4116 9137 4116 9139 4125 9116 4134 9118
      4136 9116 4152 9116 4131 8990 4125 8986
TIME...MOT...LOC 1944Z 278DEG 62KT 4150 9123 4137 9121 4110 9139 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
3 follow-up statements
080 
WWUS53 KDVN 132007 RRA
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT WED JUL 13 2016

ILC073-131-161-IAC115-139-132045-
/O.CON.KDVN.SV.W.0050.000000T0000Z-160713T2045Z/
HENRY IL-ROCK ISLAND IL-MERCER IL-LOUISA IA-MUSCATINE IA-
307 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN HENRY...SOUTHWESTERN ROCK ISLAND...MERCER...SOUTHEASTERN
LOUISA AND CENTRAL MUSCATINE COUNTIES...

AT 306 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAIRPORT TO NEAR ILLINOIS CITY TO NEAR
OAKVILLE...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...THIS STORM HAS A HISTORY OF WIND DAMAGE WITH DOWNED TREES
         IN PORTIONS OF KEOKUK AND WASHINGTON COUNTIES. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ROCK ISLAND...MUSCATINE...KEWANEE...ALEDO...CAMBRIDGE...MILAN...
GALVA...BURGESS...ORION...BUFFALO...ANDALUSIA...FRUITLAND...VIOLA...
WOODHULL...MILLERSBURG...MATHERVILLE...NEW BOSTON...ALPHA...
SHERRARD AND KEITHSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4115 8987 4115 9044 4106 9044 4108 9117
      4125 9116 4152 9116 4131 8990 4125 8986
TIME...MOT...LOC 2006Z 274DEG 43KT 4148 9095 4135 9093 4108 9111 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
017 
WWUS53 KDVN 132019
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED JUL 13 2016

IAC115-132028-
/O.CAN.KDVN.SV.W.0050.000000T0000Z-160713T2045Z/
LOUISA IA-
319 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN AND EAST CENTRAL IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL AND NORTHWESTERN
ILLINOIS...AND EAST CENTRAL IOWA.

LAT...LON 4115 8987 4115 9044 4106 9044 4107 9095
      4113 9097 4149 9096 4131 8990 4125 8986
TIME...MOT...LOC 2018Z 278DEG 47KT 4146 9079 4133 9077 4106 9095 

$$

ILC073-131-161-IAC139-132045-
/O.CON.KDVN.SV.W.0050.000000T0000Z-160713T2045Z/
HENRY IL-ROCK ISLAND IL-MERCER IL-MUSCATINE IA-
319 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN HENRY...SOUTHWESTERN ROCK ISLAND...MERCER AND EAST
CENTRAL MUSCATINE COUNTIES...

AT 318 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONTPELIER TO NEAR HAMLET TO NEAR KEITHSBURG...MOVING
EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ROCK ISLAND...KEWANEE...ALEDO...CAMBRIDGE...MILAN...GALVA...
BURGESS...ORION...BUFFALO...ANDALUSIA...VIOLA...WOODHULL...
MILLERSBURG...MATHERVILLE...ALPHA...SHERRARD...KEITHSBURG...
ANDOVER...REYNOLDS AND JOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4115 8987 4115 9044 4106 9044 4107 9095
      4113 9097 4149 9096 4131 8990 4125 8986
TIME...MOT...LOC 2018Z 278DEG 47KT 4146 9079 4133 9077 4106 9095 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
439 
WWUS53 KDVN 132029
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 PM CDT WED JUL 13 2016

IAC139-132037-
/O.CAN.KDVN.SV.W.0050.000000T0000Z-160713T2045Z/
MUSCATINE IA-
329 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MUSCATINE COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL AND NORTHWESTERN ILLINOIS...AND EAST CENTRAL IOWA.

LAT...LON 4115 8987 4115 9044 4106 9044 4107 9083
      4145 9075 4131 8990 4125 8986
TIME...MOT...LOC 2027Z 281DEG 46KT 4141 9049 4130 9050 4104 9058 

$$

ILC073-131-161-132045-
/O.CON.KDVN.SV.W.0050.000000T0000Z-160713T2045Z/
HENRY IL-ROCK ISLAND IL-MERCER IL-
329 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN HENRY...SOUTH CENTRAL ROCK ISLAND AND MERCER COUNTIES...

AT 327 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COAL VALLEY TO CABLE TO 6 MILES SOUTHWEST OF
NORTH HENDERSON...MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...THIS STORM HAS A HISTORY OF WIND DAMAGE WITH DOWNED TREES
         IN PORTIONS OF MERCER COUNTY.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ROCK ISLAND...KEWANEE...ALEDO...CAMBRIDGE...MILAN...GALVA...
BURGESS...ORION...ANDALUSIA...VIOLA...WOODHULL...MATHERVILLE...
ALPHA...SHERRARD...ANDOVER...REYNOLDS...OAK GROVE...SEATON...
NORTH HENDERSON AND TAYLOR RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4115 8987 4115 9044 4106 9044 4107 9083
      4145 9075 4131 8990 4125 8986
TIME...MOT...LOC 2027Z 281DEG 46KT 4141 9049 4130 9050 4104 9058 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:13 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 13, 11:13 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1113 AM CDT WED JUL 13 2016

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 241 AM CDT Wed Jul 13 2016

At 2 AM CDT...areas of light to moderate showers and storms were moving
northeast across the southern portions of the forecast area. Analysis
shows a weak disturbance in kansas which will move east arriving into
the region by mid to late PM along with a cool front. Surface dewpoints
in the upper 60s to lower 70s will make for a humid day. Upper low vortex
in southern Canadian plains will push the front through with a return
to near to slightly below normal temperatures into this weekend.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 241 AM CDT Wed Jul 13 2016

Short term forecast confidence assessment...fair or average. Main
issue is the timing the convective system mid to late PM with risk
of severe weather. Local tools support isolated severe of mainly
wind. The slight risk from Storm Prediction Center is reasonable
at this stage as likely any damaging winds would be at or below 70
MPH at this time along with possibly hail to near quarter size as
a secondary risk due to high freezing levels with WBZ aoa 12.5
AGL.

Today...Very warm and humid with highs mostly upper 80s to near 90
degrees south sections. This along with dewpoints in the lower 70s
will allow for heat indices to reach into the mid to upper 90s for
several hours over the southern 2/3 of the region. South winds of
10 to 15 MPH will provide modest relief. Best estimate is convective
temperature and forcing will allow for convection to increase around
2 PM with a complex with possible bowing segments moving southeast
by early evening with winds of 60+ MPH. High PW's will allow for
locally heavy rain totals of 1 to 2 plus inches many locations.

Tonight...the convective complex should move southeast of the forecast
area around midnight. Local tools do continue to support some severe
storms into the mid to late evening hours. Northwest winds and clearing
skies by daybreak will bring in drier air with mins lower 60s far northwest
to around 70 degrees in southeast sections.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 241 AM CDT Wed Jul 13 2016

Quiet and dry conditions will be seen Thursday/Thursday night as
high pressure moves into the Midwest. Temperatures should be close
to normal.

Friday/Friday night there is a weak upper level disturbance that
moves through the Midwest.  Moisture is limited across the area due
to high pressure over the Great Lakes. At the same time,
temperatures will average below normal. These two items raises
questions on whether or not any convection will develop with the
weak lift provided by the disturbance. As a result, the current
forecast has dry conditions.

Saturday on...

The overall extended forecast is one of low confidence with the
models diverging on their respective solutions. Several solutions
are rebuilding the heat dome over the Plains but disagree on its
placement. If this scenario occurs, then the area may be in or close
to the ring of fire in regards to organized thunderstorm complexes.

Right now the model consensus has dry conditions for Saturday with
slightly below normal temperatures.

Saturday night through Monday night a potential active period of
weather may occur with the ring of fire. Saturday night and Monday
night the model consensus has slight chance to chance pops. Sunday
through Monday the model consensus has chance pops.

If the area does go into the active zone of organized thunderstorm
complexes, there will be periods of dry weather from Saturday night
through Monday night. Each thunderstorm complex will affect where
the next one develops and tracks.

On Tuesday, the model consensus has slight chance pops over the
northeast half of the area that may be associated with a decaying
thunderstorm complex.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1107 AM CDT Wed Jul 13 2016

Main concern is potential for squall line thunderstorms this
afternoon into early this evening. Threat for strong winds
increases to the south and is therefore higher at KMLI and KBRL.
Periods of brief IFR/LIFR are possible with the strongest storms.
Did not include severe winds in TAFs at this time, but may need
updates as the storms get closer. Uttech

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

SYNOPSIS...Nichols
SHORT TERM...Nichols
LONG TERM...08
AVIATION...Uttech
Hazardous weather outlook, Jul 13, 3:57 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 AM CDT WED JUL 13 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-140900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
357 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND EVENING...AREAS OF THUNDERSTORMS ARE EXPECTED WITH
SOME SEVERE STORMS POSSIBLE. THE PRIMARY RISK WILL BE DAMAGING STRAIGHT
LINE WINDS OVER 60 MPH. LARGE HAIL POSSIBLY UP TO THE SIZE OF QUARTERS
IS A SECONDARY THREAT WITH AN ISOLATED AND BRIEF TORNADO POSSIBLE. THE
STORMS WILL ALSO BRING LOCALLY HEAVY RAINS AND HIGH RAINFALL RATES OVER
2 INCHES AN HOUR.

THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SATURDAY NIGHT THROUGH NEXT TUESDAY...THERE IS A DAILY CHANCE OF
THUNDERSTORMS. AT THIS TIME IT IS TOO EARLY TO DETERMINE ANY
SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NICHOLS/08

In the hours before

Special weather statement, Jul 13, 12:12 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1212 PM CDT WED JUL 13 2016

IAZ076-087-098-MOZ009-010-131915-
KEOKUK-JEFFERSON-VAN BUREN-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...FAIRFIELD...KEOSAUQUA...
MEMPHIS...KAHOKA
1212 PM CDT WED JUL 13 2016

...THUNDERSTORMS INCREASING IN COVERAGE EARLY THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS CURRENTLY IN CENTRAL IOWA AND NORTH
CENTRAL MISSOURI WILL CONTINUE TO MOVE TO THE EAST AT 40 TO 50 MPH.
THERE IS POTENTIAL FOR STORM ORGANIZATION INTO A SQUALL LINE WHICH
WOULD INCREASE THE THREAT FOR STRONG OR SEVERE WINDS.

THE GREATEST RISK FOR STORMS IS BETWEEN 1 PM AND 3 PM. IN ADDITION TO
THE THREAT FOR STRONG WINDS...FREQUENT LIGHTNING AND TORRENTIAL
RAIN WILL ACCOMPANY THE STRONGEST STORMS.

UTTECH
Special weather statement, Jul 13, 12:44 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1244 PM CDT WED JUL 13 2016

IAZ051-063-131945-
BENTON-IOWA-
INCLUDING THE CITIES OF...VINTON...MARENGO
1244 PM CDT WED JUL 13 2016

...THUNDERSTORMS INCREASING IN COVERAGE EARLY THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS CURRENTLY IN CENTRAL IOWA WILL CONTINUE
TO MOVE TO THE EAST...LIKELY INCREASING IN SPEED TO BETWEEN 40 TO
50 MPH. THERE IS POTENTIAL FOR STORM ORGANIZATION INTO A SQUALL
LINE WHICH WOULD INCREASE THE THREAT FOR STRONG OR SEVERE WINDS.

THE GREATEST RISK FOR THUNDERSTORMS IS BETWEEN 1 PM AND 3 PM. IN
ADDITION TO THE THREAT FOR STRONG WINDS...FREQUENT LIGHTNING AND
TORRENTIAL RAIN WILL ACCOMPANY THE STRONGEST STORMS.

UTTECH
Special weather statement, Jul 13, 1:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 PM CDT WED JUL 13 2016

IAC011-031-095-103-113-131945-
JOHNSON-LINN-CEDAR-IOWA-BENTON-
144 PM CDT WED JUL 13 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JOHNSON...SOUTHWESTERN
LINN...WEST CENTRAL CEDAR...IOWA AND SOUTHERN BENTON COUNTIES UNTIL
245 PM CDT...

AT 144 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR VICTOR TO NEAR KALONA...AND MOVING NORTHEAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...MARENGO...WEST BRANCH...CORALVILLE...
NORTH LIBERTY...WILLIAMSBURG...BELLE PLAINE...FAIRFAX...SOLON...
TIFFIN...ELY...ATKINS...WALFORD...UNIVERSITY HEIGHTS...VICTOR...
SWISHER...NEWHALL...OXFORD AND HILLS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 252.
 INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 17.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4184 9230 4215 9221 4175 9119 4151 9177
      4151 9193 4159 9192 4160 9230
TIME...MOT...LOC 1844Z 220DEG 35KT 4170 9223 4153 9178

RP KINNEY
Local storm report, Jul 13, 2:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     NE SIGOURNEY            41.34N 92.20W
07/13/2016                   KEOKUK             IA   TRAINED SPOTTER

            3 TREES DOWN IN SIGOURNEY. REPORT WAS DELAYED. TIME
            ESTIAMTED USING RADAR.

&&

DC
Local storm report, Jul 13, 2:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
223 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     SOUTH ENGLISH           41.45N 92.09W
07/13/2016                   KEOKUK             IA   FIRE DEPT/RESCUE

            POWER OUT IN TOWN.

&&

DC
Local storm report, Jul 13, 2:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
237 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
07/13/2016  M62 MPH          WASHINGTON         IA   AWOS

&&

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:50 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough55 min
Jul 13, 3:12 PM CDTSpecial Weather StatementDVNHenry, Rock Island63 min
Jul 13, 3:27 PM CDTSevere Thunderstorm WarningDVNHenderson, Warren29 min
Jul 13, 3:41 PM CDTSevere Thunderstorm WarningDVNHenry49 min
Jul 13, 3:48 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Rock Island, Whiteside57 min
Jul 13, 4:09 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam, Whiteside51 min
Jul 13, 4:11 PM CDTSpecial Weather StatementDVNHenderson, McDonough, Warren49 min
Jul 13, 4:35 PM CDTSpecial Weather StatementDVNWhiteside25 min
Jul 13, 5:06 PM CDTSpecial Weather StatementDVNPutnam24 min
Jul 13, 1:28 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk47 min
Jul 13, 1:44 PM CDTSpecial Weather StatementDVNIowa, Johnson61 min
Jul 13, 2:01 PM CDTSevere Thunderstorm WarningDVNCedar, Iowa, Johnson, Louisa, Muscatine, Washington59 min
Jul 13, 2:22 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.